When you have a medical condition like diabetes, it seems like a hundred other minor conditions pop up. Either a new one sprouts with every doctor visit, or the old medication stops working and you need to start a new one. Very few have caused the side affects on the warning lable in my case, until the most recent one I’ve started.
My endocrinologist (diabetes specialist) recently put me on a medicine called trulicity. It’s taken mostly by type 2 diabetics, but he believes it will help my blood sugars, and even help moderate body weight.
He was very honest about how it works as well as the other effects it would have on my body. He told me it would curb my appetite, lower my alcohol tolerance and may cause nausea.
So far, I have experienced all three. I haven’t had the urge to snack or overeat at all in the week that I’ve been on it. I’ve had minor stomach pains, usually a hollow pain or slight cramping. Lastly, I felt almost hungover from one beer after a night out with some friends. I’ll spare you the details, but I just couldn’t keep it in my system. It was like I skipped the intoxication part and went straight for the aftermath.
However, my blood sugars have been better and I don’t mind the decrease in appetite. I’ve dropped 4 pounds in the one week I’ve been on it. I still have quite a way to go, but I’m thrilled with the result so far. It’s hard for anyone to lose weight, but much harder when you have diabetes.
While I’m not thrilled about having to be dependent on man made prescription drugs to do what human bodies are supposed to do naturally, I’m excited about the potential to stop struggling with things that healthy people may have an easier time with.
Sometimes you have to weigh the side affects against the issue that a drug will be resolving. It’s an almost balanced scale, but it always leans slightly heavier one one side. All I can do is hope that my doctors know best. They’ve gotten me this far, so I’m going to trust them until I have a reason not to.
Updates to follow.